A 27-year-old male asked:
Disclaimer

how to i stop post nasal drip from aggravating my lungs & giving me asthma symptoms? i started flonase & singulair (montelukast) and the mucus is still coming.

3 doctor answers
Dr. Sue Ferranti
28 years experience Internal Medicine
Possibility...: If you just started these meds, they may need more time to be fully effective. If after 7-10 days on these meds you see absolutely no improvement, or if your symptoms are worsening within that time, then re-see your doctor. You may need to see an ear/nose/throat doctor if this happens for further evaluation and treatment.
Answered on Jul 29, 2020
Dr. Latonya Brown-Puryear
21 years experience Pulmonary Critical Care
Post Nasal Drip: An anticholinergic or antihistamine nasal spray may be useful at this point. Be sure you have given the others adequate time to work and discuss with the doctor who is prescribing these medications.
Answered on Aug 31, 2013
2
2 thanks
Dr. Mark Loury
38 years experience ENT and Head and Neck Surgery
Consider steroids: We consider the airway as a single unit so that sinus inflammation often exacerbates asthma such as nasal allergy, viral illness, or sinus infection. If the spray and steroids don't work then try sinus rinses, antibiotics (azithromycin is not only an antibiotic but has some antiinflammatory properties) and/or oral steroids. Post nasal drip can also be from acid reflux so consider antacids.
Answered on May 22, 2015

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month

Related questions:

A 45-year-old female asked:
Dr. James Ferguson
45 years experience Pediatrics
Odd program: You need to visit with your doc or an asthma specialist. I would not consider this much of an asthma action plan. To start with you should be on Flove ... Read More
1
1 thank
A 45-year-old male asked:
Dr. Bernstein Joel
59 years experience ENT and Head and Neck Surgery
Probably not: Allergic rhinitis is an immunological disease caused by mast cell degranulation and the release of mediators of inflammation, especially histamine. I ... Read More
A female asked:
Dr. Bruce Jacobs
Specializes in Family Medicine
It might.: As long as he does not have high blood pressure
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
Unlimited visits
$10/month